Ask an expert
Question

02 Oct 2008

Zyban - can i start tomorrow
Cyberdoc,
I' m starting Zyban tomorrow - but my GP or pharmacist didn'  t ask if i' ve ever had any of those disorders listed in the package insert.
I had anorexia about 9yrs ago. Should it matter?
I also do take loads of over-the-counter diet pills and fat burners.
What ingredient should not be mixed with Zyban? if any?
I just don' t want to get seizures, but i also won' t stop taking the diet pills ..
Should i start them tomorrow, diet pills and all, as planned??
Answer 427 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear TD
I would not advise you to take the Zyban with diet pills as side effects of Zyban like increased blood pressure, fast heart beat, tremor, restlessless may be increased if taken in combination with diet pills. Zyban will anyway reduce your appetite so it is not necessary to take diet pills as well. (that is also the reason why it is not advised for people with eating disorders)
Zyban should not be used if you take prochlorperazine (Compazine), chlorpromazine (Thorazine), and other antipsychotic medications of the phenothiazine class. Additionally, persons who are withdrawing from benzodiazepines [for example, diazepam (Valium), alprazolam (Xanax)] are at increased risk for seizures.
Carbamazepine (Tegretol) may reduce the effect of Zyban. Monamine oxidase inhibitors (used for depression) should not be combined with Zyban because of the risk of severe reactions. Zyban may affect the action of warfarin (Coumadin).
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.